Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 259, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2011, 2:14 PM EDT for Chatham County, Harnett County, Lee County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 2:14 PM EDT (18:14 UTC)
- Expired
- Jul 24, 2011, 3:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Lee County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:50 PM EDT | TSTM WND DMG | 2 S Cumnock, NC | NUMEROUS TREES DOWN ON VALLEY RD NEAR WILDWOOD DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411
WUUS52 KRAH 241814
SVRRAH
NCC037-085-105-241900-
/O.NEW.KRAH.SV.W.0259.110724T1814Z-110724T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 300 PM EDT
* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BROADWAY...OR 5 MILES EAST OF SANFORD...
MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BROADWAY...
SEMINOLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3546 7926 3565 7919 3564 7899 3561 7899
3557 7887 3554 7883 3533 7896
TIME...MOT...LOC 1815Z 276DEG 7KT 3550 7909
$$
ELLIS3 follow-up statements
502
WWUS52 KRAH 241831
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT SUN JUL 24 2011
NCC037-085-105-241900-
/O.CON.KRAH.SV.W.0259.000000T0000Z-110724T1900Z/
CHATHAM NC-LEE NC-HARNETT NC-
231 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTH CENTRAL HARNETT...EASTERN LEE AND SOUTHEASTERN CHATHAM
COUNTIES...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BROADWAY...OR 7 MILES EAST OF SANFORD...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEMINOLE AND DUNCAN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3541 7913 3542 7917 3561 7905 3564 7899
3561 7899 3557 7887 3554 7883 3533 7896
TIME...MOT...LOC 1832Z 276DEG 7KT 3550 7905
$$
ELLIS013
WWUS52 KRAH 241844
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT SUN JUL 24 2011
NCC037-105-241854-
/O.CAN.KRAH.SV.W.0259.000000T0000Z-110724T1900Z/
CHATHAM NC-LEE NC-
244 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE AND SOUTHEASTERN
CHATHAM COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3539 7910 3549 7899 3557 7892 3558 7891
3557 7887 3554 7883 3533 7896
TIME...MOT...LOC 1844Z 276DEG 7KT 3550 7902
$$
NCC085-241900-
/O.CON.KRAH.SV.W.0259.000000T0000Z-110724T1900Z/
HARNETT NC-
244 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTH CENTRAL HARNETT COUNTY...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SEMINOLE...OR 9 MILES EAST OF SANFORD...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... DUNCAN.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3539 7910 3549 7899 3557 7892 3558 7891
3557 7887 3554 7883 3533 7896
TIME...MOT...LOC 1844Z 276DEG 7KT 3550 7902
$$
ELLIS792
WWUS52 KRAH 241854
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT SUN JUL 24 2011
NCC085-241904-
/O.EXP.KRAH.SV.W.0259.000000T0000Z-110724T1900Z/
HARNETT NC-
254 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARNETT COUNTY
EXPIRES AT 300 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
LAT...LON 3539 7910 3549 7899 3557 7892 3558 7891
3557 7887 3554 7883 3533 7896
TIME...MOT...LOC 1854Z 276DEG 7KT 3550 7900
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:12 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 24, 2:12 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 212 PM EDT SUN JUL 24 2011 .SYNOPSIS... AN AREA OF HIGH PRESSURE ALOFT WILL WEAKEN AND DRIFT WEST TODAY. THIS WILL ALLOW A WEAK UPPER LEVEL TROUGH TO DROP INTO OUR REGION. THIS TROUGH WILL INCREASE THE CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY ON MONDAY. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 210 PM... CONVECTION BECOMING MORE WIDESPREAD AT THIS TIME AS SHOWERS AND THUNDERSTORMS COMING OFF THE MOUNTAINS OF VIRGINIA AND NORTH CAROLINA ARE SET TO ADVECT SOUTHEAST INTO THE AREA LATER THIS AFTERNOON. RAIN AND OUTFLOW BOUNDARIES FROM CONVECTION WILL KNOCK TEMPERATURES INTO THE UPPER 70S TO LOWER 80S BEFORE RECOVERING A BIT. CURRENT HEAT ADVISORY CONTINUES FOR THOSE OUTSIDE THE INFLUENCE OF STORMS. SEVERE THREAT LIMITED TO DOWNBURST WINDS... BUT A SMALLER THREAT THAN SATURDAY. LOCALLY HEAVY RAINS WITH ISOLATED FLOODING A RISK. SHOWERS WILL AGAIN DIMINISH SHORTLY AFTER SUNSET WITH ONLY ISOLATED SHOWERS EXPECTED AS MIDNIGHT APPROACHES. AIR COLUMN IS TOO SATURATED TO EXPECT MUCH MORE THAN LOCALIZED FOG TOWARD SUNRISE. AN UPPER TROUGH FORECAST TO MOVE INTO THE EASTERN GREAT LAKES BEFORE SUNSET MONDAY WILL ENHANCE SURFACE CONVERGENCE AND MOISTURE OVER NORTH CAROLINA MONDAY AFTERNOON. WINDS LESS THAN 20 KNOTS GENERALLY THROUGH THE AIR COLUMN AND THUNDERSTORMS EXPECTED TO BE LOOSELY ORGANIZED AT BEST. NOT YET CONFIDENT ENOUGH TO PUSH RAIN CHANCES PAST 50 PERCENT... BUT COVERAGE WISE... THIS LOOKS LIKE OUR BEST RAIN OPPORTUNITY OF THE WEEK. MODERATE INSTABILITY... AND CAPE IN EXCESS OF 2500 JOULES SHOULD PRODUCE A FEW SHORT LIVED SEVERE STORMS WITH DAMAGING DOWNBURST WINDS. CLOUDS AND AFTERNOON RAIN SHOULD HOLD MOST LOCATIONS IN THE MID 90S FOR AFTERNOON TEMPERATURES MONDAY. OVERNIGHT LOWS IN THE MID 70S... THOUGH MONDAY NIGHT A BIT WARMER THAN TONIGHT IN MOST LOCATIONS. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 300 AM SUNDAY... LINGERING SHEAR AXIS ALONG WITH WEAK SURFACE CONVERGENCE ALONG A SURFACE TROUGH WILL BE THE FOCUS TO ANOTHER ROUND OF SHOWERS AND STORMS ON TUESDAY LATE MORNING INTO EARLY EVENING ACROSS THE AREA. HOWEVER... DRY AIR IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL BE ADVECTING INTO THE AREA THROUGHOUT THE DAY FROM THE NORTH AND NORTHWEST BEHIND THE MOIST/SHEAR AXIS. THUS... EXPECT THE BEST CHANCE FOR SHOWERS AND STORMS TO BE ACROSS THE SOUTH/SOUTHEASTERN HALF OF THE CWA. THUS... WILL CONTINUE TO FORECAST A SLIGHT CHANCE OF SHOWERS AND STORMS NORTHWEST TO HIGH END CHANCE SOUTHEAST. GIVEN WEAK DEEP LAYER SHEAR AND PRECIPITABLE WATER VALUES OF 2 PLUS INCHES ACROSS THE THE SOUTH AND SOUTHEAST EXPECT AND SEVERE THREAT WILL BE MARGINAL... AND MAINLY FROM DAMAGING DOWNBURST WINDS. THE MAIN THREAT MAY BE FROM FLASH FLOODING... AND PRIMARILY OVER URBAN AREAS. HIGH TEMPERATURES TUESDAY ARE EXPECTED TO BE IN THE LOWER TO MID 90S... WITH PERHAPS THE COOLEST TEMPERATURES IN THE SOUTHEAST (MORE CONVECTION/CONVECTIVE CLOUD COVER). SKIES WILL BEGIN TO CLEAR FROM NORTHWEST TO SOUTHEAST AS DRIER AIR ALOFT OVERSPREADS THE AREA AS THE MID/UPPER LEVEL LOW LIFTS NORTHEASTWARD OUT OF NEW ENGLAND TUESDAY EVENING INTO WEDNESDAY MORNING. DEPENDING ON HOW QUICKLY THIS HAPPENS ON TUESDAY NIGHT AND WEDNESDAY MORNING AND HOW MUCH RAIN WE SEE TUESDAY AFTERNOON ACROSS THE CWA... WE MAY HAVE SOME PATCHY TO AREAS OF FOG DEVELOP. MODELS SOUNDING ARE NOT TOO EXCITED ABOUT THE POSSIBLY YET... SO WILL OUT OF THE FORECAST FOR NOW. EXPECT LOW TEMPERATURES TO BE IN THE LOWER TO MID 70S... WITH PERHAPS A FEW OF THE NORTHERN RURAL LOCATIONS FALLING INTO THE UPPER 60S. -BSD && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 245 AM SUNDAY... MID AND UPPER LEVEL RIDGES ARE EXPECTED TO BUILD BACK AND SETTLE OVER THE AREA MIDWEEK INTO THE WEEKEND. THIS WILL ALLOW FOR MAINLY ISOLATED DIURNAL CONVECTION... WITH HIGHS SLOWLY WARMING EACH DAY FROM THE MID 90S ON WEDNESDAY TO THE UPPER 90S AND LOW 100S BY SATURDAY. LOWS DURING THE MEDIUM RANGE WILL GENERALLY BE IN THE 70S... WITH PERHAPS SOME LOW IN THE URBAN AREAS NOT FALLING OUT OF THE 80S AGAIN BY LATE IN THE PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM... SHOWERS AND THUNDERSTORMS MAINLY IN AN AREA BOUNDED BY HIGHWAYS SIXTY-FOUR AND ONE AT THIS TIME...WITH STORMS EXPECTED TO DEVELOP ELSEWHERE AS THE AFTERNOON PROGRESSES. OTHER THAN VICINITY OF SHOWERS... CONDITIONS WILL BE VFR UNTIL THE DAWN HOURS WHEN SOME PATCHY FOG WILL DEVELOP. MOST CONVECTION WILL END A FEW HOURS AFTER SUNSET... WITH ISOLATED SHOWERS PAST MIDNIGHT. SHOWER AND THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD IN COVERAGE MONDAY AFTERNOON... THEN MOSTLY CONFINED TO SOUTH AND SOUTHEAST AREAS TUESDAY AFTERNOON. CONVECTION CHANCES DWINDLE WEDNESDAY INTO THURSDAY AS THE AIR MASS DRIES OUT AND BECOME A LITTLE MORE STABLE. SIMILAR TO THE PAST FEW MORNINGS...EXPECT A 2 TO 4 HOUR WINDOW OF MVFR VISIBILITY IN FOG OR HAZE AROUND SUNRISE. && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR SUN 24: 96/2010 78/2010 100/2010 79/2010 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ008>011- 024>028-040>043-073>078-083>086-088-089. && LONG TERM...BSD
Hazardous weather outlook, Jul 24, 4:07 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 407 AM EDT SUN JUL 24 2011 NCZ008>011-024>028-040>043-073>078-083>086-088-089-250930- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 407 AM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO MINOR FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN AREAS. DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK. NCZ007-021>023-038-039-250930- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 407 AM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO MINOR FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN AREAS. DANGEROUSLY HOT CONDITIONS MAY RETURN TO THE AREA BY LATE IN THE WEEK.
In the hours before
Special weather statement, Jul 24, 12:50 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1250 PM EDT SUN JUL 24 2011
NCZ073-074-241745-
MONTGOMERY-STANLY-
1250 PM EDT SUN JUL 24 2011
...SCATTERED STRONG AND SLOW-MOVING THUNDERSTORMS WILL AFFECT STANLY
AND MONTGOMERY COUNTIES THROUGH 145 PM EDT...
AT 1245 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM RICHFIELD TO BADIN LAKE TO 5 MILES NORTH OF
TROY...DRIFTING SOUTHEAST AT 5 MPH. OTHER STORMS WERE IN THE
FORMATIVE STAGES NEAR OAKBORO AND BISCOE. THESE TOO WILL RAPIDLY
BECOME STRONG.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...BUT ARE NOT LIMITED
TO...ALBEMARLE AND TROY.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3551 8030 3551 7977 3527 7971 3517 7964
3516 7964 3518 7967 3518 7986 3516 7989
3516 7998 3514 8002 3514 8007 3519 8011
3516 8017 3515 8016 3517 8020 3515 8021
3521 8026 3517 8035 3516 8045 3522 8049
TIME...MOT...LOC 1645Z 323DEG 5KT 3549 7999
MWSSpecial weather statement, Jul 24, 1:01 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
101 PM EDT SUN JUL 24 2011
NCZ039-040-075-076-241830-
CHATHAM-LEE-MOORE-RANDOLPH-
101 PM EDT SUN JUL 24 2011
...SCATTERED STRONG...SLOW-MOVING THUNDERSTORMS WILL AFFECT
RANDOLPH...MOORE...LEE AND CHATHAM COUNTIES THROUGH 230 PM EDT...
AT 1255 PM EDT...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING
THUNDERSTORMS EXTENDING FROM NEAR ASHEBORO TO GOLDSTON TO CARTHAGE.
STORMS WILL DRIFT SLOWLY SOUTHEASTWARD AROUND 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE BUT ARE NOT LIMITED
TO...SEA GROVE...CUMNOCK...SANFORD...TRAMWAY...LEMON SPRINGS...AND
CAMERON.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3581 8005 3585 7958 3585 7924 3587 7925
3586 7892 3562 7899 3560 7896 3552 7897
3527 7922 3526 7970 3551 7977 3551 8006
TIME...MOT...LOC 1655Z 315DEG 4KT 3564 7968
MWSSpecial weather statement, Jul 24, 1:48 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
148 PM EDT SUN JUL 24 2011
NCZ073-074-083-084-241845-
ANSON-MONTGOMERY-RICHMOND-STANLY-
148 PM EDT SUN JUL 24 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 245 PM EDT...
AT 148 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 6 MILES WEST OF TROY...MOVING EAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE...TROY...BADIN LAKE...ALBERMARLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3519 8051 3550 8029 3551 7977 3526 7970
3518 7965 3512 7957 3507 7958 3506 7948
3504 7946 3503 7951 3499 7958 3498 8002
3519 8028 3516 8044
TIME...MOT...LOC 1748Z 277DEG 4KT 3534 8000
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:06 PM EDT | Special Weather Statement | RAH | Anson | 39 min |
| Jul 24, 12:50 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 55 min |
| Jul 24, 1:01 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore, Randolph | 89 min |
| Jul 24, 1:21 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 24, 1:48 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond, Stanly | 57 min |
| Jul 24, 2:30 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore, Randolph | 60 min |
| Jul 24, 2:55 PM EDT | Flash Flood Warning | RAH | Chatham | 51 min |
| Jul 24, 3:13 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 36 min |
| Jul 24, 3:46 PM EDT | Flash Flood Warning | RAH | Wake | 98 min |
| Jul 24, 3:51 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 54 min |
| Jul 24, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 41 min |
| Jul 24, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 29 min |
| Jul 24, 4:32 PM EDT | Special Weather Statement | RAH | Nash | 58 min |
| Jul 24, 4:48 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Randolph | 87 min |
| Jul 24, 4:57 PM EDT | Special Weather Statement | RAH | Person | 48 min |
| Jul 24, 5:08 PM EDT | Special Weather Statement | RAH | Edgecombe | 67 min |
| Jul 24, 5:09 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 51 min |
| Jul 24, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 56 min |
| Jul 24, 5:22 PM EDT | Special Weather Statement | RAH | Sampson | 68 min |
| Jul 24, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 46 min |
| Jul 24, 5:48 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 24, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Jul 24, 6:06 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee, Wake | 54 min |
| Jul 24, 7:36 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.